MAUDE Adverse Event Report: CONMED LARGO 19.5 X 86 X 1.27MM (.050 INCH) OSCILLATOR BLADE, QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO 19.5 X 86 X 1.27MM (.050 INCH) OSCILLATOR BLADE, QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 5071-181
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation however the provided photographic evidence exhibits the reported event.This damage is typical of excessive force used during use.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.There are two complaints for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 15 complaints, regarding 22 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the 00507118100 was being used during a total knee replacement on (b)(6) 2021 when it was reported customer complained that one brand new saw blade chipped at corner when sawing procedure was done.There was no report of injury, medical intervention, or hospitalization for the patient or the user.The procedure was completed as planned while using a same-like device as an alternate.Further assessment questions were sent to the distributor; and we were advised that all fragments were removed from the patient using a non-tooth forceps.The patient was listed as fine and discharged.The incident caused a 5-minute delay in the procedure.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
19.5 X 86 X 1.27MM (.050 INCH) OSCILLATOR BLADE, QTY 5
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
MDR Report Key12385268
Report Number1017294-2021-00317
Device Sequence Number4724039
Product Code GFA
UDI-Device Identifier10845854009086
UDI-Public(01)10845854009086(17)251005(10)1121754
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2025
Device Model Number5071-181
Device Catalogue Number00507118100
Device Lot Number1121754
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Initial Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1